Alert archive / New Mexico / Special Weather Statements in 2022
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 19, 2022, 8:13 PM MDT for Union County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2022, 8:13 PM MDT (02:13 UTC)
- Expired
- Jul 19, 2022, 8:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Albuquerque, NM
- Hail
- 0.25 in
- Wind
- 55
County Union County, NM
The radar
The Amarillo radar (KAMA), 188 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 4126 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
191
WWUS85 KABQ 200213
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
813 PM MDT Tue Jul 19 2022
NMZ230-200245-
Union County-
813 PM MDT Tue Jul 19 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL UNION
COUNTY THROUGH 845 PM MDT...
At 813 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Clayton, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clayton and Seneca.
This includes Highway 64 between Mile Markers 416 and 429.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3650 10304 3623 10304 3628 10346 3649 10347
3669 10301 3650 10300
TIME...MOT...LOC 0213Z 266DEG 18KT 3643 10332
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
$$
CAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 19, 5:20 PM MDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 19, 5:20 PM MDT, 2 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 520 PM MDT Tue Jul 19 2022 .AVIATION... 00Z TAF CYCLE Isolated to scattered thunderstorms favoring portions of western and eastern NM this afternoon will gradually taper off after sunset. Another weak backdoor cold front tonight will continue to replenish moisture, and storm coverage will trend up Wednesday for areas along and east of the central mountain chain with more isolated coverage across the west. Main hazards with any thunderstorm continue to be gusty outflow winds and reduced visibility in heavy downpours. Otherwise, while not quite as hot as today, high temperatures will still be several degrees above normal as the upper-level high pressure center tracks westward to near the NM/AZ border. This should allow tomorrow's storms to track in a southerly to southeasterly direction. 15 && .PREV DISCUSSION...150 PM MDT Tue Jul 19 2022... .SYNOPSIS... Near record to record heat remains over northern and central NM today with Heat Advisories out for much of the eastern plains, portions of the Rio Grande Valley, and the Northwest Plateau through this evening. Another round of Heat Advisories may be needed for Wednesday, although high temperatures are not forecast to be quite as hot as today. Temperatures trend cooler through the rest of the week as chances for afternoon storms creeps up each day. The best chance for storms will favor the Sangre de Cristo Mountains each day with a chance for a few storms to become strong or severe each day through Thursday. This will also increase the risk for localized flash flooding, especially over recent burn scars. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)... A slight uptick in storm coverage has been observed today as the H5 high center drifts west toward AZ. PWATs trended up slightly this morning however a very dry mid and upper level airmass continues to hamper the more robust convection. A weak frontal boundary moving southwest across eastern NM will allow storms to linger later into tonight over the plains. Min temps will be warm again with much of the RGV and eastern plains still in the low 80s at midnight. Wednesday is expected to be a more active day areawide as the upper high continues its westward drift and more favorable instability and shear profiles develop over NM. The weak frontal boundary will also serve to focus convective initiation along the central mt chain by 11 am to noon. This activity will move south and southeast into the nearby highlands and plains with a few severe storms possible across the northeast. Any storms that form over the HPCC burn scar will create an elevated threat for burn scar flash flooding and a Flood Watch may be required. The complex of storms that progresses out into eastern NM will send a large-scale outflow boundary south and west thru the RGV toward the Cont Dvd Wednesday evening. Storms are likely to continue Wednesday night on outflow boundary interactions with locally heavy rainfall in the evening. Max temps Wednesday will trend cooler across eastern NM however readings will still be close to 100 across much of the east central and southeast plains, the RGV and parts of western NM. LONG TERM...(THURSDAY THROUGH TUESDAY)... Thursday begins the long term period with the 597dm 5H upper high still over AZ. This will favor a northwesterly flow regime for storms forming over the Sangre de Cristo Mountains during the early afternoon, and moving southeast over the adjacent highlands and eastern plains late in the day. Southerly surface flow over the eastern plains will bring good inflow for these storms to persist longer over the eastern plains and late into Thursday evening. Early indications from the NAM12 showing 1000-1500 J/kg of SBCAPE and weak to modest 20kt bulk shear for a few storms to tap into to become strong or severe. Outflow from these storms could also potentially bring an east canyon wind to Santa Fe and Albuquerque during the evening hours. Friday will see the upper high begin trekking back east, but with its centroid still over northeastern AZ. This will cause slower and more erratic storm motions for Friday’s crop of convection. This will be most true for storms over the west-central and northwestern mountains. Storms firing off over the Sangre de Cristo Mountains and Sacramento Mountains will have quicker storm motions toward the southeast and southwest respectively. By The weekend, the centroid of the upper high weakens and crosses eastward across the state. Storm motions will be the slowest and most erratic in nature Saturday, becoming more defined south-to-north over western NM by Sunday. With the main upper high coalescing itself over AR, a better tap of monsoonal moisture will find its way into the desert southwest. But it will focus itself mainly over AZ, and far western NM. This will keep low to nil chances for afternoon storms over the eastern plains of NM. Guyer/24 && .FIRE WEATHER... Strong upper level high pressure over central NM will drift west toward AZ thru late this week. Storm coverage will increase along the central mountain chain into eastern NM thru Friday as slightly better moisture and instability works into the region. Storm motion will be slow and erratic toward the south and southeast then south to southwest as high pressure shifts west of the state. The threat for burn scar flash flooding will increase each day with rain rates of 1 to 2"/hr in some areas. High pressure is expected to shift east again by the weekend and force the greater storm coverage back into northern and western NM. Near-record heat currently will gradually trend closer to normal thru the weekend. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM MDT this evening for the following zones... NMZ201-217-219-230>238. &&
In the hours before
Special weather statement, Jul 19, 2:31 PM MDT, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
231 PM MDT Tue Jul 19 2022
NMZ211-217-218-192100-
Espanola Valley-Santa Fe Metro Area-Jemez Mountains-
231 PM MDT Tue Jul 19 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF LOS ALAMOS,
SOUTHEASTERN RIO ARRIBA, NORTHEASTERN SANDOVAL AND NORTHWESTERN SANTA
FE COUNTIES THROUGH 300 PM MDT...
At 231 PM MDT, Doppler radar was tracking a strong thunderstorm near
White Rock, or near Los Alamos, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Los Alamos, Espanola, White Rock, Santa Clara Pueblo, Frijoles,
Bandelier National Monument, San Ildefonso Pueblo and El Rancho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3574 10632 3595 10638 3605 10609 3573 10601
TIME...MOT...LOC 2031Z 249DEG 7KT 3588 10621
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
12Special weather statement, Jul 19, 3:52 PM MDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
352 PM MDT Tue Jul 19 2022
NMZ212-218-192230-
Santa Fe Metro Area-Glorieta Mesa Including Glorieta Pass-
352 PM MDT Tue Jul 19 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL SANTA FE
COUNTY THROUGH 430 PM MDT...
At 352 PM MDT, Doppler radar was tracking a strong thunderstorm near
La Cienega, or 10 miles southwest of Santa Fe, moving southeast at 15
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southwestern Santa Fe, Eldorado At Santa Fe, Cerrillos Hills State
Park, Canada De Los Alamos, La Cienega, Los Cerrillos and Lamy.
This includes the following highways...
Interstate 25 between Mile Markers 267 and 283, and between Mile
Markers 285 and 295.
Highway 285 between Mile Markers 285 and 290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3561 10625 3572 10607 3554 10578 3536 10611
TIME...MOT...LOC 2152Z 326DEG 14KT 3561 10612
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
12Special weather statement, Jul 19, 4:18 PM MDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
418 PM MDT Tue Jul 19 2022
NMZ206-208-241-192245-
San Agustin Plains and Adjacent Lowlands-Southwest Mountains-West
Central Mountains-
418 PM MDT Tue Jul 19 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN CATRON
COUNTY THROUGH 445 PM MDT...
At 417 PM MDT, Doppler radar was tracking a strong thunderstorm over
Pietown, or 19 miles northwest of Datil, moving southwest at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Omega and Pietown.
This includes Highway 60 between Mile Markers 42 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3444 10808 3435 10787 3404 10806 3433 10840
TIME...MOT...LOC 2217Z 062DEG 8KT 3433 10811
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
12Special weather statement, Jul 19, 5:03 PM MDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
503 PM MDT Tue Jul 19 2022
NMZ231-232-234-192330-
Eastern San Miguel County-Harding County-Quay County-
503 PM MDT Tue Jul 19 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EASTERN SAN MIGUEL,
SOUTHEASTERN HARDING AND NORTHEASTERN QUAY COUNTIES THROUGH 530 PM
MDT...
At 502 PM MDT, Doppler radar was tracking strong thunderstorms 11
miles northeast of Logan, or 12 miles southwest of Nara Visa, moving
southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tucumcari, Logan and Ute Lake State Park.
This includes Interstate 40 between Mile Markers 336 and 345.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Frequent dangerous cloud to ground lightning is occurring with this
storm. Lightning can strike 10 miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3514 10368 3558 10366 3558 10315 3546 10304
3525 10305
TIME...MOT...LOC 2302Z 330DEG 8KT 3548 10326
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
12Special weather statement, Jul 19, 5:18 PM MDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
518 PM MDT Tue Jul 19 2022
NMZ232-234-192345-
Eastern San Miguel County-Quay County-
518 PM MDT Tue Jul 19 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN SAN MIGUEL
AND WEST CENTRAL QUAY COUNTIES THROUGH 545 PM MDT...
At 518 PM MDT, Doppler radar was tracking a strong thunderstorm near
Tucumcari. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tucumcari.
This includes the following highways...
Interstate 40 between Mile Markers 318 and 341.
State Road 104 between Mile Markers 96 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3524 10397 3532 10369 3513 10354 3500 10396
TIME...MOT...LOC 2318Z 341DEG 4KT 3521 10383
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
12Special weather statement, Jul 19, 8:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
813 PM MDT Tue Jul 19 2022
NMZ230-200245-
Union County-
813 PM MDT Tue Jul 19 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL UNION
COUNTY THROUGH 845 PM MDT...
At 813 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Clayton, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clayton and Seneca.
This includes Highway 64 between Mile Markers 416 and 429.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3650 10304 3623 10304 3628 10346 3649 10347
3669 10301 3650 10300
TIME...MOT...LOC 0213Z 266DEG 18KT 3643 10332
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
CAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:16 PM MDT | Flash Flood Warning | ABQ | Socorro | 95 min |
| Jul 19, 7:33 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 117 min |
| Jul 19, 8:53 PM MDT | Special Weather Statement | ABQ | Union | 37 min |
| Jul 19, 9:50 PM MDT | Special Weather Statement | ABQ | Harding | 25 min |
| Jul 20, 2:23 AM MDT | Heat Advisory | ABQ | Bernalillo, Chaves, Cibola, McKinley, Sandoval, San Juan and 2 more | 18 hr |
| Jul 20, 8:16 AM MDT | Flood Watch | ABQ | Colfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos | 14 hr |
| Jul 20, 11:45 AM MDT | Special Weather Statement | ABQ | Taos | 30 min |
| Jul 20, 1:20 PM MDT | Special Weather Statement | ABQ | Mora | 25 min |
| Jul 20, 1:24 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 28 min |
| Jul 20, 1:28 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora | 29 min |
| Jul 20, 1:31 PM MDT | Special Weather Statement | ABQ | San Miguel | 29 min |
| Jul 20, 1:44 PM MDT | Special Weather Statement | ABQ | Mora | 31 min |
| Jul 20, 1:52 PM MDT | Flash Flood Warning | ABQ | San Miguel | 3 hr |
| Jul 20, 1:57 PM MDT | Flash Flood Warning | ABQ | Colfax, Mora | 3 hr |
| Jul 20, 2:02 PM MDT | Special Weather Statement | ABQ | Taos | 28 min |
| Jul 20, 2:13 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 3 hr |
| Jul 20, 2:55 PM MDT | Special Weather Statement | ABQ | Los Alamos | 35 min |
| Jul 20, 3:00 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval, Santa Fe | 3 hr |
| Jul 20, 3:02 PM MDT | Areal Flood Advisory | ABQ | Mora | 3 hr |
| Jul 20, 3:10 PM MDT | Areal Flood Advisory | ABQ | Colfax | 3 hr |
| Jul 20, 3:28 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 3 hr |
| Jul 20, 3:29 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 3 hr |
| Jul 20, 3:56 PM MDT | Flash Flood Warning | ABQ | Lincoln | 3 hr |
| Jul 20, 3:58 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 3 hr |
| Jul 20, 4:26 PM MDT | Flash Flood Warning | ABQ | San Miguel | 3 hr |
| Jul 20, 4:28 PM MDT | Flash Flood Warning | ABQ | Mora, San Miguel, Taos | 3 hr |
| Jul 20, 4:30 PM MDT | Special Weather Statement | ABQ | Colfax | 30 min |
| Jul 20, 4:32 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 3 hr |
| Jul 20, 5:19 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Torrance | 3 hr |
| Jul 20, 5:21 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 3 hr |
| Jul 20, 5:32 PM MDT | Special Weather Statement | ABQ | 28 min | |
| Jul 20, 5:50 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Lincoln, Torrance | 3 hr |
Nearby
Special Weather Statements in New Mexico, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.